Alert archive / Colorado / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 98, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 24, 2018, 4:28 PM MDT for Crowley County, El Paso County, Pueblo County, Colorado. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2018, 4:28 PM MDT (22:28 UTC)
- Expired
- Jun 24, 2018, 5:00 PM MDT
- In force
- 32 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Crowley County, CO, El Paso County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 14 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 2:54 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
724
WUUS55 KPUB 242228
SVRPUB
COC025-041-101-242300-
/O.NEW.KPUB.SV.W.0098.180624T2228Z-180624T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
428 PM MDT SUN JUN 24 2018
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Southeastern El Paso County in east central Colorado...
Northwestern Crowley County in southeastern Colorado...
Northeastern Pueblo County in southeastern Colorado...
* Until 500 PM MDT.
* At 427 PM MDT, a severe thunderstorm was located 8 miles east of
Hanover, or 29 miles northeast of Pueblo, moving east at 40 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
southeastern El Paso...northwestern Crowley and northeastern Pueblo
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3852 10405 3852 10378 3838 10380 3851 10437
3869 10435 3870 10405
TIME...MOT...LOC 2227Z 273DEG 36KT 3860 10427
HAIL...1.50IN
WIND...60MPH
$$
ep2 follow-up statements
663
WWUS55 KPUB 242243
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
443 PM MDT SUN JUN 24 2018
COC025-041-101-242300-
/O.CON.KPUB.SV.W.0098.000000T0000Z-180624T2300Z/
El Paso CO-Crowley CO-Pueblo CO-
443 PM MDT SUN JUN 24 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR SOUTHEASTERN EL PASO...NORTHWESTERN CROWLEY AND NORTHEASTERN
PUEBLO COUNTIES...
At 442 PM MDT, a severe thunderstorm was located 11 miles south of
Truckton, or 32 miles northeast of Pueblo, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern El Paso...northwestern Crowley and northeastern Pueblo
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3852 10427 3869 10424 3870 10405 3852 10405
3852 10385 3842 10386
TIME...MOT...LOC 2242Z 276DEG 27KT 3857 10416
HAIL...1.00IN
WIND...60MPH
$$
BL448
WWUS55 KPUB 242259
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
459 PM MDT SUN JUN 24 2018
COC025-041-101-242308-
/O.EXP.KPUB.SV.W.0098.000000T0000Z-180624T2300Z/
El Paso CO-Crowley CO-Pueblo CO-
459 PM MDT SUN JUN 24 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EL PASO...
NORTHWESTERN CROWLEY AND NORTHEASTERN PUEBLO COUNTIES WILL EXPIRE AT
500 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern and east central Colorado.
LAT...LON 3852 10427 3869 10424 3870 10405 3852 10405
3852 10385 3842 10386
TIME...MOT...LOC 2258Z 273DEG 36KT 3856 10396
$$
BLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:14 PM MDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 24, 3:14 PM MDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 314 PM MDT Sun Jun 24 2018 .SHORT TERM...(This evening through Monday) Issued at 258 PM MDT Sun Jun 24 2018 Currently...radar indicates one severe thunderstorms exiting northern El Paso County, with more isolated weaker convection over the mountains into the I-25 corridor. Temperatures across the Plains are cool, with generally 70s so far for highs. Southeast winds have ushered in higher dewpoint air, but instability has been much weaker and the atmosphere somewhat capped. SPC still has areas over the far southeast Plains under a slight risk of thunderstorms. Any storms that do develop over the far southeast Plains will be capable of producing greater than one inch in diameter hail and 60 mph winds. Further west over the Eastern Mountains, thunderstorms are also expected, with small hail, locally heavy rainfall and lightning being the main threats. If one of these storms can move over a burn scar, rain rates will likely be high enough to produce flash flooding. The San Luis valley is currently seeing Red Flag conditions with winds up to 40 mph expected and humidity values less than 15 percent. Tonight...models in good agreement with a cold front dropping south across the Plains by this evening. Expect this front to help with convection this evening, especially south along the New Mexico border. As the front moves south, expect showers and thunderstorms to clear to the south and east by midnight. Expect broad northwest flow aloft to fill in behind a departing upper level low over Nebraska. This will usher in drier air across Colorado later tonight with clearing skies and dry conditions heading into Monday morning. Monday...high pressure is forecast to build over Utah and continue to bring drier air into Colorado under northwest flow. Temperatures will begin to warm across the region with 80s for highs across the Plains. Decreasing moisture and lack of instability will keep shower and thunderstorm development from occurring across the mountain areas, with dry conditions expected to prevail. Mozley .LONG TERM...(Monday night through Sunday) Issued at 258 PM MDT Sun Jun 24 2018 ...Hot and dry... Southwestern upper ridge builds through mid week as Pacific NW trough drifts northward into Canada. Hottest days look to be on Wed/Thu as heights/mid level temps peak with perhaps a boost from increased swly flow on Thu as ridge axis begins to drift east. Models develop some high based convection Wed afternoon/evening as mid level moisture subtlety increases, though chances of anything more than sprinkles look very low. May see some critical fire weather conditions develop from Thu into the weekend as new upper trough moves through the wrn U.S., with increasing swly winds ahead of the system, especially Fri. Temps will begin to drift back downward over the weekend as cold front moves through, though little in the way of precip is expected. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 258 PM MDT Sun Jun 24 2018 KALS...VFR conditions through the next 24 hours. West winds will be gusty, to near 40 kts into this evening. Winds will subside overnight with generally clear skies into Monday afternoon. KCOS and KPUB...thunderstorms have developed north of KCOS and could impact the terminal through this evening. A few showers have also developed near KPUB, but have had a hard time getting going. Thunderstorms will remain possible at both terminals through this evening with reduced CIGS and VIS the primary aviation concerns. A cold front will drop south this evening with gusts to near 25 kts possible. A return to VFR conditions is forecast after midnight with generally clear skies and light winds heading into Monday afternoon. Mozley && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM MDT this evening for COZ224. && SHORT TERM...MOZLEY LONG TERM...PETERSEN AVIATION...MOZLEY
Hazardous weather outlook, Jun 24, 11:32 AM MDT, 4 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1132 AM MDT Sun Jun 24 2018 COZ058>089-093>099-251745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1132 AM MDT Sun Jun 24 2018 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms are expected to develop along, and east of the Eastern Mountains early this afternoon, and spread east across the Eastern Plains through this evening. A few storms will be capable of becoming severe as they move across the Plains this afternoon. These thunderstorms will be capable of producing hail in excess of one inch in diameter and wind gusts to 60 mph. Locally heavy rainfall will be possible, and burn scars may see an increased flash flooding potential if a strong storm moves over one. There is an enhanced risk of severe storms over the far southeastern Plains for this afternoon and evening, primarily south and east of a Trinchera to La Junta line. This area will be capable of seeing large hail, to two inches in diameter or larger and wind gusts in excess of 60 mph. An isolated tornado may also be possible through this evening. Across the San Luis Valley, gusty southwest winds, existing dry conditions and low humidity values, will result in critical fire weather conditions through this evening. Conditions will be favorable for rapid rates of fire growth and spread. .DAYS TWO THROUGH SEVEN...Monday through Saturday Isolated thunderstorms will be possible Wednesday over the mountains along the Continental Divide and over Teller county and Pikes Peak. The main storm threats will be lightning and gusty outflow winds. High fire danger will be possible on Thursday, especially over the high valleys and the far southeast plains, and will be possible Friday, mainly from the I-25 corridor and westward. On Saturday, there should be some localized fire weather concerns in the high valley locations. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely along and east of the eastern mountains, east across the Plains through this evening. 88/88
In the hours before
Local storm report, Jun 24, 3:08 PM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
308 PM MDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL 2 SW COLORADO SPRINGS 38.80N 104.85W
06/24/2018 M0.88 INCH EL PASO CO TRAINED SPOTTER
&&
RMGLocal storm report, Jun 24, 3:15 PM MDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
315 PM MDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 2 SW COLORADO SPRINGS 38.80N 104.85W
06/24/2018 M0.88 INCH EL PASO CO PUBLIC
&&
RMGLocal storm report, Jun 24, 3:16 PM MDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
316 PM MDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 2 NNW COLORADO SPRINGS 38.86N 104.84W
06/24/2018 M0.75 INCH EL PASO CO COCORAHS
&&
RMGSpecial weather statement, Jun 24, 3:25 PM MDT, 1 hour 3 minutes before
Special Weather Statement National Weather Service Pueblo CO 325 PM MDT SUN JUN 24 2018 COZ086-089-093-242215- Pueblo Vicinity/Pueblo County Below 6300 Feet CO-Crowley County CO- La Junta Vicinity/Otero County CO- 325 PM MDT SUN JUN 24 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OTERO...SOUTHWESTERN CROWLEY AND EAST CENTRAL PUEBLO COUNTIES UNTIL 415 PM MDT... At 325 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Avondale, or 13 miles southeast of Pueblo, moving east at 40 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Fowler, Boone and Avondale. A Severe Thunderstorm Watch remains in effect until 900 PM MDT for southeastern Colorado. LAT...LON 3804 10451 3823 10452 3828 10397 3799 10396 TIME...MOT...LOC 2125Z 269DEG 33KT 3815 10442 ep
Special weather statement, Jun 24, 3:33 PM MDT, 55 minutes before
Special Weather Statement National Weather Service Pueblo CO 333 PM MDT SUN JUN 24 2018 COZ081-083-085-086-242215- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Canon City Vicinity/Eastern Fremont County CO- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- 333 PM MDT SUN JUN 24 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREMONT... SOUTHEASTERN TELLER...SOUTHWESTERN EL PASO AND NORTH CENTRAL PUEBLO COUNTIES UNTIL 415 PM MDT... At 333 PM MDT, Doppler radar was tracking a strong thunderstorm near Fort Carson, or 8 miles south of Colorado Springs, moving east at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Southern Colorado Springs, Fountain, Hanover, Stratmoor, Fort Carson, Pinon, Security, Security-Widefield and Pueblo West. A Severe Thunderstorm Watch remains in effect until 900 PM MDT for southeastern and east central Colorado. LAT...LON 3860 10516 3881 10482 3869 10428 3831 10450 TIME...MOT...LOC 2133Z 284DEG 25KT 3871 10486 kam
Special weather statement, Jun 24, 4:19 PM MDT, 9 minutes before
Special Weather Statement
National Weather Service Pueblo CO
419 PM MDT SUN JUN 24 2018
COZ085-086-089-242300-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Crowley County CO-
419 PM MDT SUN JUN 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO...
NORTHWESTERN CROWLEY AND NORTHEASTERN PUEBLO COUNTIES UNTIL 500 PM
MDT...
At 418 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hanover, or 24 miles northeast of Pueblo, moving southeast at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southeastern El
Paso...northwestern Crowley and northeastern Pueblo Counties.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern and east central Colorado.
LAT...LON 3860 10405 3852 10405 3852 10387 3828 10402
3852 10451 3869 10426
TIME...MOT...LOC 2218Z 293DEG 29KT 3857 10437
epThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 6:03 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 42 min |
| Jun 23, 6:15 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa | 33 min |
| Jun 23, 6:44 PM MDT | Special Weather Statement | PUB | Kiowa | 46 min |
| Jun 23, 6:47 PM MDT | Special Weather Statement | PUB | Kiowa | 28 min |
| Jun 23, 7:04 PM MDT | Special Weather Statement | PUB | Prowers | 26 min |
| Jun 23, 7:34 PM MDT | Special Weather Statement | PUB | Prowers | 41 min |
| Jun 23, 8:14 PM MDT | Special Weather Statement | PUB | Prowers | 16 min |
| Jun 23, 8:30 PM MDT | Special Weather Statement | PUB | Prowers | 15 min |
| Jun 23, 10:04 PM MDT | Red Flag Warning | PUB | Alamosa, Conejos, Costilla, Rio Grande, Saguache | 22 hr |
| Jun 24, 12:33 PM MDT | Special Weather Statement | PUB | El Paso | 42 min |
| Jun 24, 12:52 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 38 min |
| Jun 24, 1:27 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 48 min |
| Jun 24, 2:14 PM MDT | Special Weather Statement | PUB | Elbert | 16 min |
| Jun 24, 2:15 PM MDT | Special Weather Statement | PUB | Teller | 45 min |
| Jun 24, 2:48 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 27 min |
| Jun 24, 3:12 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 48 min |
| Jun 24, 3:25 PM MDT | Special Weather Statement | PUB | Pueblo | 50 min |
| Jun 24, 3:33 PM MDT | Special Weather Statement | PUB | El Paso | 42 min |
| Jun 24, 3:44 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Fremont, Pueblo, Teller | 31 min |
| Jun 24, 3:57 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 33 min |
| Jun 24, 4:19 PM MDT | Special Weather Statement | PUB | Crowley | 41 min |
| Jun 24, 4:37 PM MDT | Special Weather Statement | PUB | Las Animas | 38 min |
| Jun 24, 4:51 PM MDT | Special Weather Statement | PUB | Bent | 39 min |
| Jun 24, 5:15 PM MDT | Special Weather Statement | PUB | Las Animas | 30 min |
| Jun 24, 5:43 PM MDT | Special Weather Statement | PUB | Crowley | 32 min |
| Jun 24, 5:45 PM MDT | Special Weather Statement | PUB | Las Animas | 30 min |
| Jun 24, 5:47 PM MDT | Special Weather Statement | PUB | Prowers | 43 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.